Jump to content

selena: post SSRI sexual dysfunction PSSD


selena

Recommended Posts

hey! I just joined this site. I am a 23 year old female and took citalopram from age 16-19. I experienced genital anaesthesia, no libido and complete loss of sexuality and hoped that this would stop at discontinuation of the medicine. However I have been off the medication for 4 years now and nothing has returned back to normal and I still experience the same symptoms. I am so unhappy and frustrated about this. Has anything been found to restore sexual function, sensation? Are there any cases where PSSD actually went away after some time? Any information would be so helpful 

Link to post

Hey there! I just joined this group.

 

I am a 23 year old woman and took citalopram 50mg/daily from 16-19 for OCD. After a few months I noticed complete genital anaesthesia and my libido disappeared, and all sexual sensations were gone. I hoped I would get sexual sensation back after I discontinue the medication but unfortunately I have been off the medication for 4 years and I am still experiencing the same symptoms: complete lack of sexual desire and I cant feel any sensation when having sex, my genitals are completely numb. Has anyone else experienced this and has anyone recovered from this ? It is causing me a lot of anxiety and unhappiness. Are there any possible treatments?  

Link to post
  • Administrator

Welcome, selena.

 

I moved your post here from the Journals section so discussion would be all in one place.

 

Did you have any other symptoms when you went off citalopram? How did you go off?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

hey!

 

thanks for the reply. I got no other symptom from citalopram. Only PSSD. I went down from citalopram 50mg over a period of 3 months, reducing the dose by 10mg every 2-3 weeks so I did this very gradually. I have been off it now for 4 years, but the symptom is still not better at all.

Link to post
  • Administrator

No other symptoms from going off citalopram?
 
What we see is going on and off psychiatric drugs can cause the nervous system to become very sensitive. This can affect sexual functioning, too. Over time, the nervous system dysregulation tends to fix itself -- if you treat it gently and take care of it.
 
Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/
http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/
 
Please also see other topics in the Symptoms and self-care forum.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

thanks again for the reply. So you would say there is still hope for sexual function and sensation to return eventhough I have been off citalopram for nearly 5 years and no improvement has occured with PSSD.

 

what exactly do you mean with treat the nervous system gently? i actually have one other side effect from taking citalpram which is that my hands tremble constantly (not that severe but noticeable). this also has not improved and does indeed point towards an issue with nervous system. thank you for all your advice

Link to post
  • Administrator

Sometimes it takes a very long time for the nervous system to heal. Sometimes it needs help, such as nutrients that tend to be missing from the average modern diet.

 

Fish oil, magnesium, fresh green vegetables, good protein -- all of these can help your body heal itself. Get at least a half-hour of gentle exercise every day and good sleep. Avoid smoking, alcohol, sugar, foods with additives, etc. Help your body along as much as possible.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • 4 years later...
Clatterbust

How are you doing selena?

Paxil (20mg): Nov. 2012 - June 2014. CT of paxil. Severe psyhological symptoms. Reinstatement of Paxil (20mg): September 2014. Several attempts (4 or 5) of withdrawal, failing each time (due to increased symptoms:hypersensitivity to sounds, panic, anxiety) and reinstating back to 20mg. Last reinstatement was in January 2016. Symptoms still present. Stopped paxil cold turkey by the end of January, and switched to Citalopram (30mg)

Citalopram (30mg): Feb 1st 2016 - March 17 2016. CT off Citalopram.

Escitalopram (10mg): March 18 2016 - April 14 2016

Escitalopram (15mg): April 15 2016 - on going. Symptoms: Anxiety, Panic, Hypersensitivity to sounds, Tinnitus, Anhedonia.

Link to post
  • ChessieCat changed the title to selena: post SSRI sexual dysfunction PSSD

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy